Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes itchy and painful rashes all over body?

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4239 Questions

default
Posted on Thu, 10 Sep 2015 in Skin Hair and Nails
Question: I have an itch since the middle of July. It is painful and sometimes it feels like a bite. It is all over my body. I went to my doctor and she put me on Claritin (?) and Sarna lotion. I take Tylenol for pain. The later in the day we go, the worse it gets. A blood test was taken and it is not Shingles. The abrasions are not close together to signify a rash. No one else in the family is affected.
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Could you please upload an image

Detailed Answer:
Thanks for asking on HealthcareMagic.
I have gone carefully through the details. If the rashes had an allergic component, you should have felt relieved with Claritin. However, since that has not helped, I would insist you to upload an image of the affected areas. You can do so using the facility on the upper right of this page. Based on your inputs I would surely try to help.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha 22 hours later
The Clairiton did not help.

My camera is dead and recharging. The other camera is on the cell phone and I am uncertain on how to send it to you. I will ask for help on the technical end of things.

I will try to explain it to you. It is not clustered, but spread all over my body, except for my face and feet. Some are raised with a red circle around it; some are not. The itching intensifies later in the day, to the point I feel like I have to strip all my clothes off. The pain level at that time is a 9. That is when I take the Tylenol, and it takes a good hour to help.

I have changed laundry detergent, and body soap. The bath towels are used to absorb as much water without rubbing. A fan is used to help the drying. My fingernails are trimmed way back.

When this first started, it was mainly on my chest. That sort of ruled out bug bites and poison ivy, oak, etc.

When we get the photo done, we will send it to you, but for now, it is a problem.

Thank you.
doctor
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
Application of hydrocortisone cream may help

Detailed Answer:
Thanks for writing back.
Try applying hydrocortisone cream over the affected areas. If that does not help, it should be preferable to visit a dermatologist. As of now it would perhaps be better to avoid swimming since it involves prolonged exposure to water. But moderate amounts of swimming should not be too detrimental either.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha 3 hours later
I have tried the Hydrocortisone 10 cream, and that didn't help.

My doctor made an appointment with a dermatologist and the appointment isn't until February. I checked around the area and there is not another dermatologist available.

I am at my wits end. I don't know what to do. Someone suggested going to the emergency room, but that is for emergencies. That is why I went online. Can't you help me in some way, like guide me in the path I should be pursuing? This is really painful.

My grandson will be coming back in 10 days. He is one year old, and I babysit him. Is he is danger?? My husband has not had any affects of this. I need to know at least that much.
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Try clotrimazole. It could help

Detailed Answer:
I understand your anxiety. But without looking at it I find it hard to comment or treat. As the next step I could suggest you to apply candid (clotrimazole) lotion and see if it makes a difference.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Lab Tests

Recent questions on  Anxiety

doctor1 MD

My resting heart rate is usually about 70. Right now it is 104. Earlier today it was 84/ Nothing has happened to elevate it. I have been sitting at my desk all day except for a short walk outside.
I am 46, in good health and not overweight.
I had a panic attack last Thursday. My first ever though I have suffered from workplace anxiety symptoms for more than two years.
What do you think?

doctor1 MD

I feel a little silly asking a doctor questions online, but I'm nervous...I can't get into the dr today and nervous about something...just want my mind put to ease. I have anxiety so I may be making these symptoms worse then they are.....



I have a little blood in my stools, abdominal pain and I have to pee a lot (not pregnant). On top of it all I'm SO TIRED all of the time......I'm thinking the worse, and hoping its just a UTI or something, please let me know your thoughts. Should I sit and worry all day?? UGH!!!

doctor1 MD

Hi,I am 23 years old, 6ft'1 and weigh 210 pounds. Two weeks ago, I suddenly became constipated after eatting lunch. In addition, I developed a dull but annoying pain in my lower left abdomen, near my hip. The weird thing is I have bowl movements but not normal ones like I am used too. I have an issue with anxiety and prescribed medication for it. However, I no longer take it, but I do have manageing my stress and anxiety. I saw my doctor yesterday and he said it could be a gi bug and could have developed because of stress.

doctor1 MD

I don t know what is wrong with me. I have been having moderate diaherra for the past 3 days now and I can barely keep water down. Just recently I have been having panic attacks/heart racing for the last 3 hours now and I don t know if I should go to the ER.

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?